Alert archive / Colorado / Red Flag Warnings in 2010

Red Flag Warning 20, NWS Pueblo, CO

May 20, 20105 counties in Colorado

NWS Pueblo, CO issued this red flag warning at May 20, 2010, 2:59 PM MDT for 5 counties in Colorado. It took effect at May 21, 2010, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 20, 2010, 2:59 PM MDT (20:59 UTC)
In effect from
May 21, 2010, 11:00 AM MDT
Expired
May 21, 2010, 8:00 PM MDT
In force
9 hr
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Rio Grande County, CO, Saguache County, CO

The radar

The Pueblo radar (KPUX), 190 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 9.0 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2010-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2010-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1476 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

004 
WWUS85 KPUB 202059
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
259 PM MDT THU MAY 20 2010

...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224...
WHICH INCLUDES THE SAN LUIS VALLEY...FROM 11 AM UNTIL 8 PM
FRIDAY. THIS WARNING IS FOR GUSTY WINDS...LOW HUMIDITY...AND DRY
FUELS...

...A FIRE WEATHER WATCH IS IN EFFECT FOR FIRE WEATHER ZONE 224...
WHICH INCLUDES THE SAN LUIS VALLEY...FROM 11 AM UNTIL 7 PM
SATURDAY. THIS WATCH IS FOR GUSTY WINDS...LOW HUMIDITY...AND DRY
FUELS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING FOR
FRIDAY AND A FIRE WEATHER WATCH FOR SATURDAY FOR THE SAN LUIS
VALLEY. GUSTY WINDS AND LOW HUMIDITIES WILL PRODUCE CRITICAL FIRE
WEATHER CONDITIONS ACROSS THE SAN LUIS VALLEY ON FRIDAY. THESE
CONDITIONS WILL BE POSSIBLE AGAIN ON SATURDAY. SOUTHWEST WINDS
WILL GUST OVER 40 MPH AT TIMES WITH HUMIDITIES BELOW 15 PERCENT
FRIDAY AFTERNOON AND EVENING...AND POSSIBLY AGAIN SATURDAY AFTERNOON
AND EVENING. COMBINED WITH DRY FUELS...THIS WILL LEAD TO CONDITIONS
FAVORABLE FOR EXTREME FIRE BEHAVIOR.

COZ224-211300-
/O.NEW.KPUB.FW.W.0020.100521T1700Z-100522T0200Z/
/O.CON.KPUB.FW.A.0012.100522T1700Z-100523T0100Z/
SAN LUIS VALLEY-
259 PM MDT THU MAY 20 2010

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT FRIDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT FRIDAY. A
FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN COLORADO...224

GUSTY WEST TO SOUTHWEST WINDS WILL INCREASE ACROSS THE SAN LUIS
VALLEY FRIDAY...WITH GUSTS OVER 40 MPH AND HUMIDITIES BELOW 15
PERCENT DURING THE AFTERNOON AND EVENING. THESE CONDITIONS MAY
RETURN AGAIN SATURDAY AFTERNOON AND EVENING. COMBINED WITH DRY
FUELS...EXTREME RATES OF FIRE SPREAD WILL BE POSSIBLE WITH ANY
FIRE STARTS FRIDAY AND SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
MAY OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

LW
3 follow-up statements
257 
WWUS85 KPUB 211042
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
442 AM MDT FRI MAY 21 2010

...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224...
WHICH INCLUDES THE SAN LUIS VALLEY...FROM 11 AM UNTIL 8 PM
TODAY. THIS WARNING IS FOR GUSTY WINDS...LOW HUMIDITY...AND DRY
FUELS...

...A FIRE WEATHER WATCH IS IN EFFECT FOR FIRE WEATHER ZONE 224...
WHICH INCLUDES THE SAN LUIS VALLEY...FROM 11 AM UNTIL 7 PM
SATURDAY. THIS WATCH IS FOR GUSTY WINDS...LOW HUMIDITY...AND DRY
FUELS...

...A FIRE WEATHER WATCH IS IN EFFECT FOR FIRE WEATHER ZONE 224...
WHICH INCLUDES THE SAN LUIS VALLEY...FROM 11 AM UNTIL 7 PM
SUNDAY. THIS WATCH IS FOR GUSTY WINDS...LOW HUMIDITY...AND DRY
FUELS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING FOR
TODAY AND A FIRE WEATHER WATCH FOR SATURDAY AND SUNDAY FOR THE
SAN LUIS VALLEY. GUSTY WINDS AND LOW HUMIDITIES WILL PRODUCE
CRITICAL FIRE WEATHER CONDITIONS ACROSS THE SAN LUIS VALLEY TODAY.
THESE CONDITIONS WILL BE POSSIBLE AGAIN ON SATURDAY AND SUNDAY.
SOUTHWEST WINDS WILL GUST OVER 40 MPH AT TIMES WITH HUMIDITIES
BELOW 15 PERCENT THIS AFTERNOON AND EVENING...AND POSSIBLY AGAIN
SATURDAY AND SUNDAY AFTERNOON AND EVENING. COMBINED WITH DRY
FUELS...THIS WILL LEAD TO CONDITIONS FAVORABLE FOR EXTREME FIRE
BEHAVIOR.

COZ224-220245-
/O.NEW.KPUB.FW.A.0013.100523T1800Z-100524T0100Z/
/O.CON.KPUB.FW.W.0020.100521T1700Z-100522T0200Z/
/O.CON.KPUB.FW.A.0012.100522T1700Z-100523T0100Z/
SAN LUIS VALLEY-
442 AM MDT FRI MAY 21 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MDT THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8
PM MDT THIS EVENING. A FIRE WEATHER WATCH IS NOW IN EFFECT FROM
SATURDAY MORNING THROUGH SATURDAY EVENING...AND SUNDAY MORNING
THROUGH SUNDAY EVENING.

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN COLORADO...224

GUSTY WEST TO SOUTHWEST WINDS WILL INCREASE ACROSS THE SAN LUIS
VALLEY TODAY...WITH GUSTS OVER 40 MPH AND HUMIDITIES BELOW 15
PERCENT DURING THE AFTERNOON AND EVENING. THESE CONDITIONS MAY
RETURN AGAIN SATURDAY AND SUNDAY AFTERNOON AND EVENING. COMBINED
WITH DRY FUELS...EXTREME RATES OF FIRE SPREAD WILL BE POSSIBLE
WITH ANY FIRE STARTS FRIDAY AND SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
MAY OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$
053 
WWUS85 KPUB 212058
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
258 PM MDT FRI MAY 21 2010

...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224...
WHICH INCLUDES THE SAN LUIS VALLEY...UNTIL 8 PM TODAY. THIS
WARNING IS FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS...

...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224...
WHICH INCLUDES THE SAN LUIS VALLEY...FROM 11 AM UNTIL 7 PM
SATURDAY. THIS WARNING IS FOR GUSTY WINDS...LOW HUMIDITY...AND DRY
FUELS...

...A FIRE WEATHER WATCH IS IN EFFECT FOR FIRE WEATHER ZONE 224...
WHICH INCLUDES THE SAN LUIS VALLEY...FROM 11 AM UNTIL 7 PM
SUNDAY. THIS WATCH IS FOR GUSTY WINDS...LOW HUMIDITY...AND DRY
FUELS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING FOR
TODAY AND SATURDAY AND A FIRE WEATHER WATCH FOR SUNDAY FOR THE
SAN LUIS VALLEY. GUSTY WINDS AND LOW HUMIDITIES WILL PRODUCE
CRITICAL FIRE WEATHER CONDITIONS ACROSS THE SAN LUIS VALLEY FOR
THE NEXT FEW DAYS.  SOUTHWEST WINDS WILL GUST OVER 40 MPH AT TIMES
AND HUMIDITIES WILL DROP BELOW 15 PERCENT DURING THE AFTERNOON AND
EVENING HOURS. COMBINED WITH DRY FUELS...THIS WILL LEAD TO CONDITIONS
FAVORABLE FOR EXTREME FIRE BEHAVIOR.

COZ224-221300-
/O.UPG.KPUB.FW.A.0012.100522T1700Z-100523T0100Z/
/O.NEW.KPUB.FW.W.0021.100522T1700Z-100523T0100Z/
/O.CON.KPUB.FW.W.0020.000000T0000Z-100522T0200Z/
/O.CON.KPUB.FW.A.0013.100523T1800Z-100524T0100Z/
SAN LUIS VALLEY-
258 PM MDT FRI MAY 21 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MDT SATURDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CONTINUED A RED FLAG
WARNING IN EFFECT UNTIL 8 PM THIS EVENING...AND ISSUED A NEW RED
FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MDT SATURDAY. A FIRE
WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING.

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN COLORADO...224

GUSTY WEST TO SOUTHWEST WINDS WILL CONTINUE ACROSS THE SAN LUIS
VALLEY THIS EVENING...WITH GUSTS OVER 40 MPH AND HUMIDITIES BELOW 15
PERCENT. THESE CONDITIONS ARE EXPECTED TO RETURN AGAIN SATURDAY
AND POSSIBLY AGAIN ON SUNDAY.  COMBINED WITH DRY FUELS...EXTREME
RATES OF FIRE SPREAD WILL BE POSSIBLE WITH ANY FIRE STARTS DURING
THE AFTERNOON AND EVENING HOURS THROUGH THE WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
MAY OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS.

&&

$$
183 
WWUS85 KPUB 220142
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
742 PM MDT FRI MAY 21 2010

...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224...
WHICH INCLUDES THE SAN LUIS VALLEY...FROM 11 AM UNTIL 7 PM
SATURDAY. THIS WARNING IS FOR GUSTY WINDS...LOW HUMIDITY...AND
DRY FUELS...

...A FIRE WEATHER WATCH IS IN EFFECT FOR FIRE WEATHER ZONE 224...
WHICH INCLUDES THE SAN LUIS VALLEY...FROM 11 AM UNTIL 7 PM
SUNDAY. THIS WATCH IS FOR GUSTY WINDS...LOW HUMIDITY...AND DRY
FUELS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING FOR
SATURDAY AND A FIRE WEATHER WATCH FOR SUNDAY FOR THE SAN LUIS
VALLEY. GUSTY WINDS AND LOW HUMIDITIES WILL PRODUCE CRITICAL FIRE
WEATHER CONDITIONS ACROSS THE SAN LUIS VALLEY FOR THE NEXT FEW
DAYS. SOUTHWEST WINDS WILL GUST OVER 40 MPH AT TIMES AND
HUMIDITIES WILL DROP BELOW 15 PERCENT DURING THE AFTERNOON AND
EARLY EVENING HOURS. COMBINED WITH DRY FUELS...THIS WILL LEAD TO
CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR.

COZ224-221745-
/O.EXP.KPUB.FW.W.0020.000000T0000Z-100522T0200Z/
/O.CON.KPUB.FW.W.0021.100522T1700Z-100523T0100Z/
/O.CON.KPUB.FW.A.0013.100523T1800Z-100524T0100Z/
SAN LUIS VALLEY-
742 PM MDT FRI MAY 21 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MDT
SATURDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING...
...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. A RED
FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MDT SATURDAY. A
FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN COLORADO...224

GUSTY WINDS AND HUMIDITIES BELOW 15 PERCENT ARE EXPECTED AGAIN
SATURDAY AND POSSIBLY ON SUNDAY. COMBINED WITH DRY FUELS...
EXTREME RATES OF FIRE SPREAD WILL BE POSSIBLE WITH ANY FIRE STARTS
DURING THE AFTERNOON AND EVENING HOURS THROUGH THE WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at May 20, 2:45 PM MDT, 14 minutes earlier.

Area forecast discussion, May 20, 2:45 PM MDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
245 PM MDT THU MAY 20 2010

.SHORT TERM...

(TONIGHT AND FRIDAY)

...HIGH FIRE DANGER SAN LUIS VALLEY FRIDAY...SLIGHT RISK OF SEVERE
WEATHER FAR EASTERN PLAINS FRIDAY AFTERNOON...

CONVECTION HAS BEEN SUPPRESSED THIS AFTERNOON DUE TO RELATIVELY COOL
AND STABLE AIRMASS ACROSS THE AREA.  UPPER HIGH PRESSURE RIDGE IS
FORECAST TO BUILD IN OVER THE AREA TONIGHT...WITH SHOWERS AND OR
THUNDERSTORMS REMAINING SUPPRESSED.

ON FRIDAY...WARM...DRY SOUTHWEST FLOW PICKS UP ACROSS THE AREA.
LOOKS LIKE PARAMETERS WILL BE THERE FOR RED FLAG CRITERIA ACROSS THE
SAN LUIS VALLEY WHERE FUELS REMAIN CRITICAL.  BASED ON THE LATEST
MODEL DATA COMING IN EARLY THIS AFTERNOON...LOOKS LIKE WEATHER
PARAMETERS SHOULD HIT CRITERIA FAIRLY EASILY...WITH RHS DROPPING
WELL BELOW 15 PERCENT AND WINDS GUSTING OVER 40 MPH AT TIMES.
SO...WENT AHEAD AND HOISTED A RED FLAG FLAG WARNING FOR THE SAN
LUIS VALLEY FOR TOMORROW FROM 11AM TO 8PM.

OTHER WEATHER CONCERN FOR TOMORROW IS THE SEVERE WEATHER POTENTIAL
ALONG THE DRYLINE.  MORNING RUNS LOOKED FAIRLY PROMISING FOR SEVERE
THUNDERSTORM DEVELOPMENT ALONG A DRYLINE EXTENDING THROUGH THE FAR
EASTERN COLORADO PLAINS...NEAR THE KANSAS BORDER.  THEY ALSO SHOWED
MORE POTENTIAL BACK OVER THE I-25 CORRIDOR LATE IN THE DAY FROM
COLORADO SPRINGS TO PUEBLO.  HOWEVER...THE 18Z RUN HAS COME IN LESS
FAVORABLE FOR EITHER OF THESE THINGS.  THE 18Z RUN INCREASES THE
AMOUNT OF DRY SOUTHWESTERLY FLOW ACROSS THE PLAINS...PUSHING THE
SEVERE THREAT FARTHER EAST...MAINLY INTO KANSAS.  HOWEVER...THE
DRYLINE IS STILL FAIRLY CLOSE...SO STILL A SMALL THREAT RIGHT ALONG
THE BORDER TOMORROW AFTERNOON.  ALSO...THINGS COULD CHANGE WITH THE
EVENING RUNS AND BRING THE ACTION BACK FARTHER WEST AGAIN.  SPC
CURRENTLY HAS THE EASTERN BORDER AREAS UNDER A SLIGHT RISK.  WILL
CONTINUE TO MONITOR. LW

.LONG TERM...

(FRIDAY NIGHT - THURSDAY)

MAIN CONCERN THIS FCST PERIOD WILL BE THE MAJOR TROUGH OVER THE
WESTERN UNITED STATE THAT WILL SPIN OVER THE FAR W CONUS DURING THE
ENTIRE PD.

AN UNSEASONABLY STRONG TROUGH IS FCST TO DEVELOP OVER THE WESTERN
UNITED STATES STARTING TOMORROW AND WILL LIKELY REMAIN IN THIS
GENERAL REGION THROUGH LATE NEXT WEEK. SEVERAL PIECES OF ENERGY ARE
FCST TO ROTATE IN AND OUT OF THIS DEEP TROUGH. AS THE SHORTWAVES
ROTATE IN AND OUT...THE TRAILING AXIS OF THE WAVES WILL LIKELY DRIVE
COOL FRONTS DOWN ACROSS OUR AREA. IN THE MEANTIME...THE OVERALL
STRONG TROUGHIENESS TO OUR WEST WILL LIKELY KEEP THE DRYLINE ACTIVE
ALONG THE BORDER. SOME DAYS THIS DRYLINE WILL BE WELL E OF THE
BORDER WHILE OTHER TIMES IT WILL BE A COUNTY OR TWO WITHIN THE STATE
OF CO. BY THE END OF THE PD INCREASING MSTR DUE TO THE PERSISTENT
DEEP S FLOW WILL MOVE INTO THE FCST AREA.

FRI EVENING THE DRYLINE WILL BE THE MAIN CONCERN AS IT IS EXPECTED
TO BE WITH THE STATE BORDER. SOUNDINGS SHOW SUFFICIENT SHEAR FOR
ROTATING STORMS BUT SFC DWPTS ARE NOT ALL THAT HIGH...45-50.
LIKEWISE IF STORMS SHOULD INITIATE THEN WE COULD SEE ONE OR TWO
SUPERCELLS GO UP WITH THE MAIN CONCERN LARGE HAIL. SPC DY2 HAS THIS
AREA OUTLOOKED.

SATURDAY LOOKS LIKE IT WILL BE WARM/HOT AND WINDY. DRYLINE SHOULD BE
WELL EAST OF THE BORDER BY AFTERNOON. EXPECT TEMPS IN THE 90S PLAINS
WITH 70S/80S MTNS. WINDS WILL BE 20-30G40 ON THE PLAINS WITH HIGHER
WINDS MOUNTAINS. FIRE WX CONCERNS WILL BE HIGH ON THIS DAY ASSUMING
FUELS ARE DRY ENOUGH.

SUNDAY THINGS GET A BIT IFFY. GFS WANTS TO PUSH A COOL FRONT DOWN
SAT NIGHT INTO SUNDAY WHILE EC KEEPS IT A BIT FARTHER N. FOR NOW I
HAVE THE FRONT COMING DOWN INTO THE AREA WITH IT LIFTING N OUT OF
THE REGION BY MIDDAY. LIKEWISE IT WILL LIKELY BE A GIVEN THAT IT
WILL BE WINDY IN THE MTNS/VALLEY ON SUNDAY WITH SW WINDS INCREASING
BY MID DAY ACROSS THE PLAINS.

MONDAY LOOKS LIKE ANOTHER DRYLINE DAY OVER THE FAR E PART OF THE CWA
WHILE THE REMAINDER OF THE REGION WILL SEE WARM AND WINDY CONDITIONS.

BY TUESDAY AND LASTING INTO THURSDAY...LARGE SFC ANTICYCLONE OVER THE
C CONUS  RETROGRADES A BIT WEST. THIS COMBINED WITH THE PERSISTENT
DEEP SOUTHERLY FLOW ASSOCIATED WITH THE TROUGH TO THE W IS PRGD TO
BRING UP A BUNCH OF TROPICAL MSTR INTO E CO. THIS COULD BRING A GOOD
CHANCE OF PRECIP TO THE REGION ON THIS DAY. SURPRISINGLY...BOTH GFS
AND EC SHOW THIS SAME IDENTICAL SOLUTION. /HODANISH

&&

.AVIATION...

VFR SHOULD BE THE RULE TONIGHT AND TUESDAY.  HOWEVER...COULD SEE
SOME SPOTTY MVFR/IFR CONDITIONS DEVELOP LATE TOMORROW AFTERNOON
ALONG THE EASTERN COLORADO BORDER RELATED TO ISOLATED THUNDERSTORMS.
ALSO...AN OUTSIDE CHANCE OF THIS OCCURRING ACROSS EL PASO COUNTY...
INCLUDING KCOS...LATE IN THE DAY FRIDAY. LW

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 11 AM TO 8 PM MDT FRIDAY FOR COZ224.

FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
EVENING FOR COZ224.

&&

50/34
Hazardous weather outlook, May 20, 6:01 AM MDT, 8 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
601 AM MDT THU MAY 20 2010

COZ058>089-093>099-211215-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
601 AM MDT THU MAY 20 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS WILL BE POSSIBLE FRIDAY AFTERNOON ALONG THE DRYLINE
ACROSS THE FAR EASTERN PLAINS. THE MOST LIKELY AREA TO SEE
THUNDERSTORMS WILL BE ALONG THE KANSAS BORDER. STRENGTHENING SHEAR
AND INSTABILITY WILL ALLOW FOR ONE OR TWO STORMS TO BECOME STRONG
FRIDAY AFTERNOON AND EVENING.

STRONG WINDS WILL MOVE INTO THE REGION FOR SATURDAY WITH LOW
HUMIDITY AND VERY WARM TEMPERATURES ELEVATING THE FIRE WEATHER
POTENTIAL ACROSS SOUTHERN COLORADO...ESPECIALLY OVER THE SAN LUIS
VALLEY WHERE FUELS ARE LISTED AS CRITICAL.

THUNDERSTORMS WILL BE POSSIBLE MONDAY...TUESDAY AND WEDNESDAY
AFTERNOONS AS DISTURBANCES MOVE ACROSS THE REGION. THE MOST LIKELY
TIME TO SEE STRONG THUNDERSTORMS WILL BE TUESDAY AFTERNOON OVER
FAR SOUTHEASTERN COLORADO.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

10/88

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 4:41 AM MDTFire Weather WatchPUBAlamosa, Conejos, Costilla, Rio Grande, Saguache34 hr

Nearby

Red Flag Warnings in Colorado, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.